MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PET SYRINGES VETERINARY INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PET SYRINGES VETERINARY INSULIN SYRINGE; PISTON SYRINGE
Model Number 323000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd pet syringes veterinary insulin syringe broke.The following information was provided by the initial reporter: when he tried to remove the syringe, the vial fell on the floor and broke with the needle/syringe in it.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 22-mar-2023.H6: investigation summary customer returned 3 vet syringe 0.3ml x 29g x 12.7mm loose.It was reported by the consumer that 1 needle broke during use, 1 needle clogged during injection and was difficult to operate / unable to move plunger.1 needle had burred needle.All the returned samples were visually examined.Observed one syringe with broken plunger cap, damaged cap and deformed barrel at plunger cap insert.Other syringe with plunger cap broken.All the return samples were tested for npi using microscope and found no issues that could lead to needle separates from the vail.Functionality test was performed and no issues were observed with syringe difficult to operate, plunger movement and clog.No issues were observed with needle hub separated on the return samples.A review of the device history record was completed for batch# 2136583.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the sample received, embecta was not able to confirm the customer indicated issue hub separated.Root cause cannot be determined as the issue is unconfirmed.H3 other text : see h10.

Brand Name
BD PET SYRINGES VETERINARY INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16534889
Report Number1920898-2023-00124
Device Sequence Number17739563
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public(01)00382903230006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number323000
Device Catalogue Number323000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date06/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown